PDA

View Full Version : Amitriptyline raised BP



Jakemje
03-08-17, 04:04
I'm on a low dose, 10mg, and been on it for only 4 days now...but I have noticed a increase in my anxiety (which I know is common) and a increase in my blood pressure (it will go up and down, but will range from 150/90 - 135/75)

My question is, how long do the side effects normally last, and is the BP increase a continual thing...or will it level out with the other side effects

panic_down_under
03-08-17, 07:10
My question is, how long do the side effects normally last,

Side-effects usually begin to diminish within a couple of weeks of them starting, but it is highly variable. Plus not all side-effects are necessarily being caused by the med. An anxious mind can create them too.


and is the BP increase a continual thing...or will it level out with the other side effects

If the med is causing it then it will likely ease, but again, it might be anxiety. My advice is to stop measuring your BP. Pandering to health anxiety only reinforces it. Unless you have a known heart condition it probably won't serve any purpose anyway, and may not even if you do have heart disease. Every time you get the urge go for a walk instead. It'll do you far more good.

Jakemje
03-08-17, 18:06
It just bothers me. I'm already on Metoprolol for blood pressure, and normally, even in the midst of a severe attack, my Bp is normal. In fact, I went to the doc last week for a bad case of tonsillitis and with a 103 fever and a heart rate of 120+ bpm, my Bp was like 124/78.

I know effexor caused my bp to shoot up and continually be in the 160/95 range and my pdoc had me come off it. It stayed up there for 6 weeks.

Once again with these older meds, most info you can find on them is very vague and anyone that's been on them with success never speak of any thing they went through when starting them. Anxiety sucks...but my blood pressure is something that really concerns me due to the problems it can cause outside of anxiety.

Magic
03-08-17, 18:25
panic down under is right. I am taking 10mg amitriptyline 10mg. They work for me.
I was a bit spaced out to begin with, but they are working alright now, although my mouth is dry
I do take other meds too. My husband takes B/P tablets as well as amitriptyline too. He checks his B/P regular and all seems normal.

Jakemje
03-08-17, 18:31
I just hope mine goes down. High BP runs in my family, and so far 35 years in, I have dodged the bullet and had good bp. Yesterday I had a "jittery" feeling, but it's gone today. But the BP is still up. But, I guess I will just have to wait and see if it will come down

karenp
07-08-17, 12:38
I started Amitriptyline just before Christmas though had been on it before but came off to try something else. This time I have stuck with it and have gradually built myself up to 150mg. I still get anxious days when my hormones are all over the place but it usually passes after a couple of days until the next month, grrrrr! Can't seem to sort that bit out. But as a whole, I am sleeping better, eating better and went from never being able to go out to many times where I haven't thought anything of going into a busy town or supermarket. For me, the side effects have reappeared after each increase. The worst being a very dry mouth but it has passed again now. I have also put on weight but probs as I can eat well again now and need to diet, lol. 10mg is a very low dose. It used to zonk me out at first but now I'm on that massive dose and fine. Other side effects I have had are ouch, constipation and headaches oddly to say Amy is often prescribed for migraines. But that could just be when I am hormonal too.

---------- Post added at 12:38 ---------- Previous post was at 12:37 ----------

PS> Good luck x

Jakemje
07-08-17, 16:47
It has never made me tired. And I'm taking almost 20mg of valium a day along with it. So I don't know if I'm immune to the sedative effects of these meds or what.

I did ask my pdoc if we should up the dose, due to I'm still having panic and I'm aware it's an ultra dose...amd she said to stay where I was for a bit longer.

Did it take a while for you to feel any effects from it anxiety wise?

nikkinik
06-09-17, 09:17
Hi, on my highest dose I was at 60mg, I'd previously been coming off them but If im honest they've been the hardest of the 3 antidepressants to come off. Im now on about 10mg. I didn't actually realise they'd been raising my blood pressure until I got a fitness watch for Christmas(!). For the week or so I managed to stay without amitryptlene (despite withdrawal effects) my resting heart rate had gone from 94 to 78 too, it's back up to 81 now I'm back on 10mg..
Mine never came down until I came off them but that's just me, you may adjust? I don't know, it's not something that bothered me so I never looked into it.. (I get heart flutters but that could be down to my heart issue, I tended to notice those as apposed to rate and bp.)

I'm on it for ibs as apposed to anxiety. I would say they had a slow build effect on lowering my general anxiety, although most of mine was down to the ibs, so once that was under control (within 3 weeks) I felt a lot better.


It's understandable you're keeping an eye on it considering your medical history. Get a second opinion if you're worried, there's always the option to discuss the possibility of switching to something else?

They clearly affect my heart (and that's not in A1 condition to begin with) but my ibs is more of a concern, so for me they're worth staying on.. You just need to keep one eye on it and weigh it up over time I think X